Jump to content

Keppra


Recommended Posts

How does one tapper of Keppra, I have been taking keppra for the past 4-5 years, was on 500mg BIG, and I went down to 500 mg once a day for the past 2 years, now im not sure if this drug actually helps me or not, therefore I want to stop it and see if I notice that something goes wrong or I'm fine without it..

 

Anyone knows a good way to tapper off it?

Link to comment
Share on other sites

I'm considering going on this. I've had a script here laying around for the past 5 months and have been too scared to take it. Have you had negatives that make you want to stop?

Maybe go slow since you've been on for a while. 50mg a week is probably safe. Just be aware of your body and take it slow. Unless you're desperate to get off there's no reason to rush things

Link to comment
Share on other sites

I'm considering going on this. I've had a script here laying around for the past 5 months and have been too scared to take it. Have you had negatives that make you want to stop?

Maybe go slow since you've been on for a while. 50mg a week is probably safe. Just be aware of your body and take it slow. Unless you're desperate to get off there's no reason to rush things

 

I dunno tbh I have been on it for to long to say if its causing me any side efffects, it was I'm probably used to them by now and never notice them.. 

 

I want get off because I don't see how this drug is helping me.. it could possibly be killing my DP/DR but I don't know or think so.. I might aswel get off and reduce one med.. and see if its been helping or not..

 

Guess will cut 62.5mg every 2 weeks or so..

Link to comment
Share on other sites

My liver enzyme came back very very bad and I need to get the keppra ASAP, my doctor is not returning my calls. Iv been on the Keppra for 5-6 years now. No seziures took it for DP/DR. 

 

Since im on 500mg do I tapper off 62.5mg every week

or just 125 per week so I can get it out in a month.. I dont wana risk any seizures or such things..

Link to comment
Share on other sites

Definitely talk with your doctor and if he doesn't respond call a pharmacy asap. Or go to a hospital.

I sincerely hope you feel better soon.

Ask your doctor about maybe trying a low dose of baclofen to combat withdrawals. Or take benzos. Keppra has some weird effects on GABA indirectly and to me it feels a hell of a lot like baclofen. Just much longer lasting.

Link to comment
Share on other sites

  • 3 weeks later...

How are you feeling now? This sounds just awful I am sorry you have to go through this. Your liver is not handling the Keppra well anymore? I've only done very minor research but doctors dont seem to understand why it would affect the liver correct? You probably know more about this than me.

Hey so I decided that I'm gna go back back on the keppra as it was doing me more good then being off it. I stopped it as I didn't think it was benefiting me but I was wrong.

My liver was acting up due an SSRI trintlex, but I stopped that now and my liver is back to being fine even with the keppra. I am considering upping the dose from 500mg once to 500mg twice. I defiantly can feel more focused and sharper and have a better memory when I'm the medicine although it's been making me feel sleepy...

Link to comment
Share on other sites

Yea it sounded like you were going through some hell there for a while. Sounds like being a bit sleepy isnt a bad trade off. For me the sleepy feelings went away after some time so hopefully for you it will too. Have you ever tried a higher dose?

 

I would say go for it! The more Im on the better I feel physically and mentally. 1500 currently and my doc said I can go up to 2000 if I want. 

Link to comment
Share on other sites

  • 2 weeks later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.